Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 467, NWS St. Louis, MO

July 22, 2011Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2011, 5:15 PM CDT for Moniteau County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2011, 5:15 PM CDT (22:15 UTC)
Expired
Jul 22, 2011, 6:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:34 PM CDTTSTM WND GST 508 Sw California, MO
Jul 22, 5:34 PM CDTHAIL 18 Sw California, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WUUS53 KLSX 222215
SVRLSX
MOC135-222300-
/O.NEW.KLSX.SV.W.0467.110722T2215Z-110722T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT FRI JUL 22 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI...

* UNTIL 600 PM CDT

* AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF CALIFORNIA...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...MCGIRK...CLARKSBURG AND KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3869 9273 3868 9262 3876 9259 3879 9257
      3874 9239 3870 9240 3846 9258 3851 9273
      3855 9278
TIME...MOT...LOC 2216Z 193DEG 7KT 3857 9264
WIND...HAIL 60MPH 1.00IN

$$

CARNEY
2 follow-up statements
227 
WWUS53 KLSX 222235
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT FRI JUL 22 2011

MOC135-222300-
/O.CON.KLSX.SV.W.0467.000000T0000Z-110722T2300Z/
MONITEAU MO-
535 PM CDT FRI JUL 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MONITEAU COUNTY UNTIL 600 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CLARKSBURG...OR 5 MILES SOUTHWEST OF CALIFORNIA...MOVING NORTH AT 10
MPH.

AT 525 PM CDT...A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL 8 
MILES SOUTHWEST OF CALIFORNIA.

LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...MCGIRK...CLARKSBURG AND KLIEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3869 9273 3868 9262 3876 9259 3879 9257
      3874 9239 3870 9240 3846 9258 3851 9273
      3855 9278
TIME...MOT...LOC 2233Z 186DEG 9KT 3861 9265
WIND...HAIL 60MPH 1.00IN

$$

BRITT
956 
WWUS53 KLSX 222255
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT FRI JUL 22 2011

MOC135-222302-
/O.EXP.KLSX.SV.W.0467.000000T0000Z-110722T2300Z/
MONITEAU MO-
555 PM CDT FRI JUL 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONITEAU COUNTY WILL
EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...THIS STORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL 
AND WIND GUSTS TO 50 MPH OVER CENTRAL MONITEAU COUNTY THROUGH 615 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3869 9273 3868 9262 3876 9259 3879 9257
      3874 9239 3870 9240 3846 9258 3851 9273
      3855 9278
TIME...MOT...LOC 2252Z 186DEG 9KT 3866 9264

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:30 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 22, 3:30 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI JUL 22 2011

.DISCUSSION...
/330 PM CDT FRI JUL 22 2011/

MANY SITES HIT THE CENTURY MARK TODAY FOR THE THIRD DAY IN A ROW...
INCLUDING KSTL.  IT IS LOOKING MORE AND MORE THAT WE WILL SEE A
BREAK OF TWO OR THREE DAYS FROM THE HEAT BEGINNING MONDAY AS CENTER
OF HI PRES ALOFT FIRST RETROGRADES WWD BY SATURDAY NIGHT ALLLOWING
WINDS TO VEER AND OPEN THE PATH FOR THE CDFNT TO PUSH THRU EARLY
NEXT WEEK.  BUT IN THE MEANTIME...OPPRESSIVE HEAT AND HUMIDITY WILL
CONTINUE THRU SUNDAY WITH AFTERNOON HEAT INDEX READINGS TOPPING 105
EACH DAY.  HEAT WARNINGS WILL CONTINUE AS-IS.  TENDED TO FAVOR MET
NUMBERS FOR NIGHTTIME MINS AND MAV NUMBERS FOR DAYTIME MAXES.

MAIN PCPN CHCS THRU MONDAY WILL REVOLVE AROUND POSITION OF CDFNT AND
ABILITY OF TSRA TO FORM IN REGION OF NO-WEAK MID LEVEL CAP DURING
AFTN AND EARLY EVENING HRS IN AREAS OF WEAK OROGRAPHIC LIFT IN ERN
OZARKS OF SERN MO.  CDFNT WILL NOT GET CLOSE ENOUGH TO THE FA TO
MAKE MUCH IMPACT UNTIL SUNDAY...ESPECIALLY AFTN AND EVENING HOURS...
AND WILL CONTINUE TO PUSH SEWD THRU THE FA SUNDAY NIGHT THANKS TO
THE NWLY FLOW ALOFT.  THIS CDFNT WILL PROVIDE OUR BEST CHC FOR RAIN
OVER THE NEXT WEEK OR SO FOR THE AREAS IT INTERSECTS DURING SUNDAY
AFTN AND EVENING.  UNTIL THEN...WE COULD SEE ANOTHER ROUND OF PULSE
TSRA MAINLY OVER THE ERN OZARKS OF SERN MO ON SATURDAY AND AGAIN ON
SUNDAY AHEAD OF THE CDFNT.  THESE SHOULD BE MOSTLY ISOLATED IN
COVERAGE AS BONAFIDE BOUNDARIES WILL BE HARD TO COME BY.

FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...SOME RELIEF...
ALBEIT BRIEF...IS EXPECTED FROM THE EXTREME HEAT AT THE START OF THE
PERIOD WITH A FAVORABLE NWLY FLOW ALOFT AND A SFC CDFNT TO THE S AND
SFC HI PRES ANCHORED OFF TO THE NE.  BY RELIEF...WE ARE TALKING
ABOUT AVERAGE TEMPS FOR LATE JULY...WHICH IS THE CLIMATOLOGICALLY
WARMEST TIME OF THE YEAR...SO NOTHING EXTRAORDINARY.  A TRANSITION
ALOFT WILL ALREADY BE OCCURRING BY WEDNESDAY WHERE THE RIDGE
RE-ESTABLISHES ITSELF AND BECOMES CENTERED TO OUR E...MAKING IT
DIFFICULT FOR ANY ADDITIONAL CDFNTS TO PUSH THRU AS WE HEAD INTO
LATE NEXT WEEK.  AT THE SFC...WRMFNT SHOULD PUSH THRU AROUND
WEDNESDAY WITH HEAT/HUMIDITY MAKING THEIR RETURN PERHAPS BY
THEN...MORE LIKELY FOR THURSDAY AND BEYOND. FOR THE FIRST HALF OF
THE PERIOD...PREFERRED ENSEMBLE MEAN VALUES FOR TEMPS...WHILE GOING
TOWARDS THE ENSEMBLE MAX FOR THE LATTER PART OF THE WEEK.

TES

&&

.AVIATION...
/1222 PM CDT FRI JUL 22 2011/

OUTFLOW IS CURRENTLY SINKING SOUTH THROUGH FORECAST AREA...SO SOME
ISOLATED STORMS NOT OUT OF THE QUESTION. FOR NOW WILL KEEP TAFS DRY
WITH JUST SCATTERED DIURNAL CU AND LIGHT SOUTH WINDS MOST LOCATIONS.
DIURNAL CU TO REDEVELOP BY MID MORNING ON SATURDAY.

SPECIFICS FOR KSTL...WEAKENING OUTFLOW ABOUT TO MOVE THROUGH KSTL IN
THE NEXT HOUR OR SO. SOME ISOLATED STORMS MAY BE POSSIBLE THIS
AFTERNOON...BUT COVERAGE WILL BE MINIMAL...SO KEPT TAF DRY FOR NOW
WITH JUST SOME SCATTERED DIURNAL CU. WINDS TO REMAIN LIGHT FROM THE
SOUTH THROUGH THE FORECAST PERIOD...WITH ADDITIONAL DIURNAL CU BY
MID MORNING ON SATURDAY.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
     GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
     MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
     MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
     GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR ADAMS IL-BOND
     IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Jul 22, 3:48 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT FRI JUL 22 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
348 PM CDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT. HEAT INDEX VALUES
WILL RANGE FROM 105 TO 115 DEGREES THIS EVENING. PLEASE REFER TO
THE LATEST WARNING PRODUCT FOR MORE INFORMATION.

ISOLATED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY
FOR THE EASTERN OZARKS OF SOUTHEAST MISSOURI. STRONG STORMS
CAPABLE OF GUSTY WINDS TO 50 MPH AND HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. THE
DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL CONTINUE...WITH
AFTERNOON AND EARLY EVENING HEAT INDEX VALUES RANGING FROM 105 TO
115.

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AFTERNOON AND
EARLY EVENING...MAINLY OVER SOUTHEAST MISSOURI. THE CHANCE FOR
THUNDERSTORMS WILL EXPAND ACROSS THE ENTIRE AREA SUNDAY AND SUNDAY
NIGHT...AND THEN RETREAT TO PORTIONS OF SOUTHEAST MISSOURI ON
MONDAY. STRONG STORMS WILL AGAIN BE POSSIBLE EACH DAY...CAPABLE OF
GUSTY WINDS TO 50 MPH AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Special weather statement, Jul 22, 3:22 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT FRI JUL 22 2011

MOZ072-222100-
CRAWFORD MO-
322 PM CDT FRI JUL 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD COUNTY UNTIL
400 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STEELVILLE...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CUBA...
  BOURBON...
  LEASBURG...
  ST. CLOUD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BYRD
Special weather statement, Jul 22, 5:13 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT FRI JUL 22 2011

MOZ047-222300-
MONITEAU MO-
513 PM CDT FRI JUL 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR MONITEAU COUNTY UNTIL 600 PM
CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CALIFORNIA...MOVING NORTH AT
5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CALIFORNIA...
  CLARKSBURG...
  MCGIRK...
  KLIEVER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.